Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An $n$-dimensional space that admits a Poincaré inequality but has no manifold points


Authors: Bruce Hanson and Juha Heinonen
Journal: Proc. Amer. Math. Soc. 128 (2000), 3379-3390
MSC (1991): Primary 43A85; Secondary 28A75
DOI: https://doi.org/10.1090/S0002-9939-00-05453-8
Published electronically: May 18, 2000
MathSciNet review: 1690990
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

For each integer $n\ge 2$ we construct a compact, geodesic metric space $X$ which has topological dimension $n$, is Ahlfors $n$-regular, satisfies the Poincaré inequality, possesses $\mathbb R^n$ as a unique tangent cone at $\mathcal{H}_n$ almost every point, but has no manifold points.


References [Enhancements On Off] (What's this?)

  • [BP] M. Bourdon and H. Pajot, ``Poincaré inequalities and quasiconformal structures on the boundary of some hyperbolic buildings", Proc. Amer. Math. Soc. 127 (1999), 2315-2324. MR 99j:30024
  • [C] J. Cheeger, ``Differentiability of Lipschitz functions on metric measure spaces'', GAFA, Geom. Funct. Anal. 9 (1999), 428-517.
  • [DS] G. David and S. Semmes, ``Fractured fractals and broken dreams; self-similar geometry through metric and measure", Oxford Lecture Series in Mathematics and its Applications 7, Clarendon Press, Oxford, 1997. MR 99h:28018
  • [GLP] M. Gromov, ``Structures Métriques pour les Variétés Riemanniennes", (J. Lafontaine and P. Pansu, eds.), Cedic/Fernand Nathan, Paris, 1981. MR 85e:53051
  • [HaK 1] P. Hajlasz and P. Koskela, ``Sobolev meets Poincaré", C.R. Acad. Sci. Paris 320 (1995), 1211-1215. MR 96f:46062
  • [HaK 2] P. Hajlasz and P. Koskela, ``Sobolev met Poincaré", Mem. Amer. Math. Soc. (to appear).
  • [HeK] J. Heinonen and P. Koskela, ``Quasiconformal maps in metric spaces with controlled geometry", Acta Math. 181 (1998), 1-61. MR 99j:30025
  • [L] T.J. Laakso, ``Ahlfors $Q$-regular spaces with arbitrary $Q$admitting weak Poincaré inequality", GAFA, Geom. Funct. Anal. (to appear).
  • [S] E.M. Stein, ``Singular Integrals and Differentiability Properties of Functions", Princeton University Press, Princeton, New Jersey, 1970. MR 44:7280

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A85, 28A75

Retrieve articles in all journals with MSC (1991): 43A85, 28A75


Additional Information

Bruce Hanson
Affiliation: Department of Mathematics, St. Olaf College, Northfield, Minnesota 55057
Email: hansonb@stolaf.edu

Juha Heinonen
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109

DOI: https://doi.org/10.1090/S0002-9939-00-05453-8
Keywords: Poincaré inequality, Ahlfors $n$-regular, manifold point.
Received by editor(s): August 14, 1998
Received by editor(s) in revised form: January 18, 1999
Published electronically: May 18, 2000
Additional Notes: The second author was supported by NSF grant DMS 96-22844
Communicated by: Albert Baernstein II
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society